Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have regular, long, painful periods. Had migraines. Prescribed claire pills. Pills cause headache? Other medications?

Hi, I am 18 years old, and have regular, long and painful periods. During my high-school years I suffered from migraines. I recently saw a gynecologist for the first time, and asked to start taking birth control pills to easy my periods. I am not yet sexually active. When I told the doctor that I suffer from migraines he recommended Claire pills. When I bought the pills I realized that in the insert there are cautions that the pills can cause headaches. Should I take this pill, or is there a more suitable contraceptive for women who suffer from migraines?
Thank you.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  10
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Thanks for writing to us.
The best way to decrease the bleeding and pain during the periods is ti take oral contraceptive pills regularly. But the estrogen component in the pills can aggravate the migraine headaches.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. RakhiTayal
Answered: Sat, 6 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor